Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jun 29, 2021, 6:52 PM EDT for Harrison County, Indiana. It was in force for 23 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2021, 6:52 PM EDT (22:52 UTC)
- Expired
- Jun 29, 2021, 7:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Louisville, KY
County Harrison County, IN
The radar
The Louisville radar (KLVX), 45 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 7:15 PM EDT | TSTM WND DMG | 1 Nnw Ramsey, IN | HARRISON COUNTY DISPATCH REPORTED 5 OR 6 POWER POLES DOWN ON HIGHWAY 64 IN RAMSEY. |
| Jun 29, 7:18 PM EDT | TSTM WND DMG | Depauw, IN | TRAINED SPOTTER RECEIVED REPORTS OF TREES AND POWERLINES DOWN IN DEPAUW. |
| Jun 29, 7:20 PM EDT | TSTM WND DMG | 2 W Hancock Chapel, IN | DAMAGE REPORTED ALONG TOTTEN FORD ROAD. TREES AND POWER LINES DOWN. |
| Jun 29, 7:24 PM EDT | TSTM WND DMG | 1 Ene Palmyra, IN | TRAINED SPOTTER RELAYED A REPORT OF AN UPROOTED TREE NEAR BUFFALO TRACE PARK JUST EAST OF PALMYRA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1541 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
989 WWUS83 KLMK 292252 SPSLMK Special Weather Statement National Weather Service Louisville KY 652 PM EDT Tue Jun 29 2021 INZ084-090-292315- Crawford-Harrison- 652 PM EDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON AND NORTHEASTERN CRAWFORD COUNTIES... At 652 PM EDT, a strong thunderstorm was located 10 miles north of Corydon. The storm is nearly stationary. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Palmyra, New Salisbury, Moberly, Depauw, Fairdale, Central Barren, Ramsey, Hancock Chapel and Frenchtown. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3842 8606 3824 8610 3822 8618 3842 8631 TIME...MOT...LOC 2252Z 175DEG 2KT 3836 8617 $$ SCHOETTMER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:15 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 29, 3:15 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Louisville KY 315 PM EDT Tue Jun 29 2021 .Short Term...(This evening through Wednesday) Issued at 305 PM EDT Tue Jun 29 2021 Moisture and mid-level energy associated with the remnants of Danny will continue NW into northern MS and western TN through this evening. Deep convection is propagating NW across northern MS and central/western TN now, around an upper level ridge holding strong over central KY and southern IN. Pulse convection has bubbled up a county or two west of the CWA, and some slight expansion eastward is expected this afternoon and evening. Did go ahead and trim PoPs to keep the Bluegrass dry through 00z, with a slight chance to the I-65 corridor, and low chance PoPs west of I-65 (roughly). PoPs range from 10-30 percent through sunset before diminishing. The upper level ridge finally begins to weaken overnight, and 12z CAMs suggest a rogue shower or two at times overnight in the humid airmass. Held on to a slight chance PoP for multiple hours overnight, though most of that time will be dry. Steady height falls aloft continue into Wednesday. The upper ridge is suppressed and looks to re-center itself over Texas as a large upper level trough drops south over the Great Lakes. Increasing moisture from the southwest will push PWATs to 1.8-2.0 inches on Wednesday. With a weak sfc trof just off to the northwest, isolated to scattered showers look possible through the mid to late morning hours in southern Indiana. Skies look to range from partly sunny to mostly cloudy on Wednesday, with greater sky cover along and north of the Ohio River. Given the high theta-e air in place, at least modest destabilization is likely through midday. A subtle mid- level shortwave moving east over the Ohio Valley and a very weak sfc trof should provide enough triggers to support scattered to numerous showers and storms Wednesday afternoon and evening. The greatest coverage will likely be along and north of the I-64 corridor, with coverage more widely scattered in south-central KY. Wind fields aloft remain very weak, however, so storms are unlikely to become organized. A few stronger storms could produce locally strong wind gusts and/or a brief downpour. There is a low-end flooding risk on Wednesday, especially over southern Indiana and northern Kentucky where greater convective coverage should increase the risk for localized training. Any training could quickly produce some minor flooding/ponding of water and be a nuisance. Cloudier conditions and decreasing 1000-850mb thicknesses will result in slightly cooler temperatures with highs in mid 80s. && .Long Term...(Wednesday night through Tuesday) Issued at 315 PM EDT Tue Jun 29 2021 Upper pattern will finally be changing Wednesday night as the Mid- Atlantic upper ridge eventually breaks down as the positively-tilted and deepening Great Lakes trough pushes further east. To our northwest, the strong Pacific NW upper high that caused record- breaking temperatures will be tracking eastward across Saskatchewan on Thursday, which will help amplify and dig the Great Lakes trough further south. This will allow the persistent sfc boundary to drop southward and eastward across the Ohio Valley on Thursday and Friday, leading to widespread shower and storm chances ahead of the boundary. For Thursday, axis of abundant PWATs will be located ahead of the front, with guidance mostly in agreement with values between 1.9- 2.2". Model soundings suggest less CAPE for Thursday, primarily due to thicker cloud cover and temps only expected to reach the upper 70s to near 80 during the afternoon hours. Could have some rumbles of thunder mixed in, but think we'll see more widespread showers, possibly heavy at times. Front seems to be progressive, but with available moisture content near climate max, we could have some localized flooding concerns during the afternoon and evening hours. WPC highlights our region in a Excessive Rainfall Outlook for Thursday with a Marginal and Slight risk. 1-hour Flash Flood Guidance is above 2 inches, so we would need some heavy rain rates or long residence time over one area to approach FFG. Storm total QPF from Wednesday afternoon to Friday afternoon has increased slightly again, now in the range of 2-3.5 inches across our CWA. Front looks to pass through sometime Friday morning, resulting in cool northerly winds and drier conditions. NBM continues to be a wet solution for Friday, but will trend back PoPs for Friday afternoon for everywhere but our Lake Cumberland region. Clouds look to hang around through the early afternoon hours, but we should see more sunshine by the mid afternoon hours. Temps will again stay near 80F on Friday thanks to northerly winds. For the holiday weekend, guidance continues to become more aligned with the evolution of the upper trough and flow. The GFS and ECMWF both now show the Great Lakes trough deepen into a closed upper low on Saturday somewhere over OH/WV region, and eventually spinning up the East Coast and away from our region. At the sfc, a sfc high will fill in behind the FROPA, resulting in dry weather for Saturday and Sunday. Temps look to remain below normal for the weekend, with Saturday expected to stay in the upper 70s and Sunday in the low 80s. It's not until Monday and Tuesday when we could see temps warm into the upper 80s to low 90s again. && .Aviation...(18Z TAF Issuance) Issued at 155 PM EDT Tue Jun 29 2021 Scattered thunderstorm development is expected across central and western portions of KY and southern IN this afternoon and evening, with coverage increasing during the mid to late afternoon hours. Included a VCTS mention at HNB/BWG/SDF, but SDF and BWG will likely by near the eastern extent of scattered convection. Stronger upper level subsidence to the east will help suppress shower/storm development. Will need to monitor for a 21z amendment today to narrow or remove the VCTS mention should lightning activity remain more isolated or slightly further west. A few showers may linger overnight in a humid airmass. Scattered shower activity likely increases a bit Wednesday morning as very moist air moves northeast into the Lower Ohio Valley ahead of a weak sfc trof. Scattered to numerous showers and storms are possible Wednesday afternoon and evening. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...EBW Long Term...CJP Aviation...EBW
Hazardous weather outlook, Jun 29, 3:43 PM EDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 343 PM EDT Tue Jun 29 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-301945- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 343 PM EDT Tue Jun 29 2021 /243 PM CDT Tue Jun 29 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms Wednesday with locally gusty winds and heavy rainfall could result in localized flooding issues for any area that sees repeated storm activity. Widespread rain is expected Thursday into Friday as a cold front moves into the region. Scattered storms are expected each day as well, with the main threats once again being heavy rainfall and cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && More information, along with other weather, hydrological and climate information, can be found at weather.gov/louisville. EBW/CJP
In the hours before
Special weather statement, Jun 29, 5:44 PM EDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Louisville KY 544 PM EDT Tue Jun 29 2021 INZ091-092-KYZ030-292215- Floyd-Clark-Jefferson- 544 PM EDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CLARK... SOUTHEASTERN FLOYD AND WEST CENTRAL JEFFERSON COUNTIES... At 544 PM EDT, a strong thunderstorm was located over New Albany. The storm is nearly stationary. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Louisville, Jeffersonville, New Albany, Shively, Parkway Village, St. Dennis, Clarksville, Oak Park and Floyds Knobs. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3836 8586 3831 8569 3817 8576 3823 8592 TIME...MOT...LOC 2144Z 029DEG 2KT 3826 8581 SCHOETTMER
Special weather statement, Jun 29, 5:45 PM EDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Louisville KY 445 PM CDT Tue Jun 29 2021 KYZ070-072-292215- Logan-Simpson- 445 PM CDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LOGAN AND WEST CENTRAL SIMPSON COUNTIES... At 445 PM CDT, a strong thunderstorm was located near Russellville, moving northwest at 10 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Russellville, Schochoh, Middleton, Oakville, Cave Springs and Lickskillet. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3688 8689 3679 8666 3667 8680 3674 8701 TIME...MOT...LOC 2145Z 122DEG 8KT 3676 8683 SCHOETTMER
Special weather statement, Jun 29, 6:29 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Louisville KY
629 PM EDT Tue Jun 29 2021
INZ083-292300-
Dubois-
629 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DUBOIS COUNTY...
At 629 PM EDT, a strong thunderstorm was located near Ireland,
moving northeast at 10 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Jasper, Portersville, Ireland and Haysville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3851 8707 3850 8706 3851 8705 3851 8700
3850 8698 3850 8696 3849 8695 3851 8693
3850 8691 3850 8687 3851 8685 3837 8697
3838 8707
TIME...MOT...LOC 2229Z 203DEG 8KT 3844 8699
SCHOETTMERSpecial weather statement, Jun 29, 6:31 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Louisville KY
631 PM EDT Tue Jun 29 2021
INZ078-079-292300-
Jefferson-Scott-
631 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JEFFERSON AND
NORTHEASTERN SCOTT COUNTIES...
At 631 PM EDT, a strong thunderstorm was located 7 miles northeast of
Scottsburg, moving northeast at 10 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Wakefield, Volga, Five Points, New Frankfort, Deputy and Blocher.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3884 8547 3868 8560 3873 8577 3881 8577
3882 8574 3883 8573 3882 8572 3883 8571
3882 8570 3882 8563 3883 8561 3885 8561
3886 8557
TIME...MOT...LOC 2231Z 216DEG 7KT 3874 8566
SCHOETTMERSpecial weather statement, Jun 29, 6:38 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Louisville KY
538 PM CDT Tue Jun 29 2021
KYZ061-070-071-292315-
Warren-Logan-Butler-
538 PM CDT Tue Jun 29 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LOGAN...
SOUTH CENTRAL BUTLER AND WESTERN WARREN COUNTIES...
At 538 PM CDT, strong thunderstorms were clustered near Memphis
Junction, moving northwest at 20 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bowling Green, Crestmoor, Memphis Junction, Barren River, Rich Pond,
Rockfield, Buffalo Fork, Browning, Hadley and Blue Level.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3684 8657 3687 8661 3688 8661 3688 8662
3701 8677 3710 8650 3691 8638
TIME...MOT...LOC 2238Z 152DEG 18KT 3692 8659
SCHOETTMERSpecial weather statement, Jun 29, 6:52 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Louisville KY 652 PM EDT Tue Jun 29 2021 INZ084-090-292315- Crawford-Harrison- 652 PM EDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON AND NORTHEASTERN CRAWFORD COUNTIES... At 652 PM EDT, a strong thunderstorm was located 10 miles north of Corydon. The storm is nearly stationary. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Palmyra, New Salisbury, Moberly, Depauw, Fairdale, Central Barren, Ramsey, Hancock Chapel and Frenchtown. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3842 8606 3824 8610 3822 8618 3842 8631 TIME...MOT...LOC 2252Z 175DEG 2KT 3836 8617 SCHOETTMER
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:19 PM EDT | Special Weather Statement | LMK | Logan | 26 min |
| Jun 29, 5:45 PM EDT | Special Weather Statement | LMK | Logan | 30 min |
| Jun 29, 6:38 PM EDT | Special Weather Statement | LMK | Warren | 37 min |
| Jun 29, 7:10 PM EDT | Special Weather Statement | LMK | Warren | 35 min |
| Jun 29, 7:11 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 23 min |
| Jun 29, 7:15 PM EDT | Special Weather Statement | LMK | Ohio | 30 min |
| Jun 29, 7:40 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 35 min |
| Jun 29, 5:00 PM EDT | Special Weather Statement | LMK | Washington | 30 min |
| Jun 29, 5:21 PM EDT | Special Weather Statement | LMK | Floyd | 24 min |
| Jun 29, 5:44 PM EDT | Special Weather Statement | LMK | Floyd | 31 min |
| Jun 29, 6:29 PM EDT | Special Weather Statement | LMK | Dubois | 31 min |
| Jun 29, 6:31 PM EDT | Special Weather Statement | LMK | Scott | 29 min |
| Jun 29, 7:04 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 26 min |
| Jun 29, 7:12 PM EDT | Special Weather Statement | LMK | Jefferson | 33 min |
| Jun 29, 7:37 PM EDT | Special Weather Statement | LMK | Harrison | 23 min |
| Jun 29, 7:48 PM EDT | Special Weather Statement | LMK | Crawford | 27 min |
| Jun 29, 7:53 PM EDT | Special Weather Statement | LMK | Floyd | 37 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.